Hail, Wilkin
- When
- July 25, 6:06 PM CST
- Where
- Wilkin County, 4 mi W of Campbell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.100, -96.483
Crops were heavily damaged by the hail.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 25, 1:06 PM CST, 5 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 206 PM CDT TUE JUL 25 2006 .SHORT TERM (THRU FRI)...A WEAK SFC TROUGH CURRENTLY SITUATED N-S JUST WEST OF THE VALLEY WILL DRIFT SOUTH AND EAST OVERNIGHT. AS A POTENT SHORTWAVE DIVES SOUTH OUT OF MANITOBA...SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATER THIS AFTERNOON AND EVENING. WITH SUCH A WEAK SFC PATTERN...THE STORMS WILL BE DRIVEN BY UPPER LEVEL DYNAMICS AS STEEP LAPSE RATES ABOVE 7C/KM ALONG WITH STRONG SFC HEATING AHEAD OF THE FRONT CONTRIBUTES TO INCREASING INSTABILITY. THUNDERSTORMS ARE ALREADY FORMING A LINE JUST WEST OF THE SFC TROUGH AND THIS LINE SHOULD ADVANCE SOUTH AND EAST. THE POTENTIAL EXISTS FOR ISOLATED LARGE HAIL...BUT FREEZING LEVELS AOA 14KFT WILL MAKE LARGE HAIL GENERATION TOUGH. A FEW HIGH WIND GUSTS ARE ARE A POSSIBILITY AS THE SUB-CLOUD LAYER IS DRY COMPARED TO JUST OFF THE SFC. ONCE THE FRONT MOVES THROUGH WED AM...HIGH PRESSURE MAKES A BRIEF APPEARANCE WITH SLIGHTLY COOLER TEMPS. LOW PRESSURE OFF TO THE WEST ORGANIZES ONCE AGAIN ON THURS ALLOWING SOUTHERLY WINDS AND WARMER TEMPS TO RETURN. ANOTHER WEAK FRONT PASSES LATE THURS AS THE MAIN LOW PRESSURE SYSTEM TRACKS ACROSS SOUTHERN CANADA. A FEW DECAYING SHOWERS OR STORMS MAY DRIFT INTO THE VALLEY FROM THE WEST EARLY THURS...WITH ISOLATED STORMS A POSSIBILITY ALONG THE FRONT THURS AFTERNOON. SINCE MOST OF THE DYNAMICS WILL REMAIN WITH THE MAIN LOW NORTH OF THE BORDER...STORMS SHOULD BE FEW AND FAR BETWEEN. HIGH PRESSURE MAKES ANOTHER APPEARANCE BEHIND THE FRONT ON FRIDAY USHERING IN COOLER AIR FOR A BRIEF PERIOD...ESPECIALLY ALONG THE INTERNATIONAL BORDER. .LONG TERM (SAT THRU TUES)...INTRODUCED SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY NIGHT THRU SUNDAY EARLY MORNING BASED ON GSF40 AND EUROPEAN MODEL CONSISTENCY AND PROGNOSTIC SURFACE FEATURES. THIS MESHES WELL WITH SOUTHERN AND EASTERN WFOS THINKING. OTRW LITTLE CHANGE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA/MML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 607 AM CDT TUE JUL 25 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 607 AM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG OVER THE AREA WILL BURN OFF BY MID-MORNING. SCATTERED THUNDERSTORMS WILL DEVELOP IN THE DEVILS LAKE BASIN EARLY THIS EVENING AND THEN PROCEED TO SPREAD TO THE EAST OVERNIGHT. THESE THUNDERSTORMS WILL REMAIN UNDER SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS ON THURSDAY. THE CHANCE OF THUNDERSTORMS WILL SHIFT TO EAST OF THE RED RIVER VALLEY BY NOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY EVENING INTO THE EARLY MORNING HOURS ON SUNDAY. SCATTERED THUNDERSTORMS ARE ALSO FORECASTED TUESDAY AFTERNOON INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANITICIPATED. AYD/BERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
431 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 3 NE ARTHUR 47.13N 97.17W
07/25/2006 E0.88 INCH CASS ND PUBLIC
&&
DRIDDLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
503 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG THOMPSON 47.78N 97.11W
07/25/2006 GRAND FORKS ND EMERGENCY MNGR
LARGE TREES DOWN
&&
DRIDDLEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
512 PM CDT TUE JUL 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST WEST FARGO 46.87N 96.90W
07/25/2006 E60 MPH CASS ND PUBLIC
&&
DRIDDLEThe Aberdeen radar (KABR), 166 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Crops were heavily damaged by the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526574, 5526575.